Jump to content

do any of these drugs cause loss of eyesight?


Recommended Posts

HIya-

I googled all of them and it looks like just the temazepam is noted for messing with eyesight. I'd talk with your pdoc about this and see if a substitute can be made for this med so you can switch it out and see if the med is to blame.

Loon

Link to comment
Share on other sites

yeah a benzo is more likely to affect eyesight.

However, be aware that by age 45 most people need reading glasses or bifocals. The eye becomes less flexible and can't change shape to focus the light on the retina. You may find initially that you can adjust to either close or far, but can't change rapidly between the two. With time, focusing close is not possible.

Lithium makes the eye less sensitive to light, which makes seeing in dim conditions harder. Ideally we should be more diligent about wearing sunglasses because the light is actually brighter than we perceive.

a.m.

Link to comment
Share on other sites

The SSRIs also can have effects on eyesight. I noticed it more with distance vision, especially at night. The PI sheets for Celexa, Lexapro and Effexor all mention this and go on to say that the vision problems are usually temporary and do not require a change in glasses or contacts.

Then again, it could actually be that you're getting to the point of needing reading glasses. ;)

Link to comment
Share on other sites

just wanted to add that bipolar cycles can also effect eyesight and can change your vision. especially to cause blurred vision.

so if you have noticed that your cycles may have shifted or anything, this could also be causing it.

this is one of the things my p-doc told me to look out for as a indicator of my moods changing.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...